Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On the lcm of the differences of eight primes

Author: Fran├žois Morain
Journal: Math. Comp. 52 (1989), 225-229
MSC: Primary 11A41; Secondary 11A07, 11Y05
Corrigendum: Math. Comp. 54 (1990), 911.
Corrigendum: Math. Comp. 54 (1990), 911.
MathSciNet review: 971409
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Following C. A. Spiro, who has found eight primes for which

$\displaystyle \operatorname{lcm}{({p_j} - {p_i})_{1 \leq i < j \leq 8}} = 5040,$

we show that for every set of eight odd primes $ \{ {q_1}, \ldots ,{q_8}\} $, one has $ 5040\vert\operatorname{lcm}({q_j} - {q_i})$. Moreover, $ \operatorname{lcm}({q_j} - {q_i}) = 5040$ infinitely often, under the assumption of the 8-tuple conjecture.

References [Enhancements On Off] (What's this?)

  • [1] E. Balas & C. S. Yu, "Finding a maximum clique in an arbitrary graph," SIAM J. Comput., v. 15, 1986, pp. 1054-1068. MR 861370 (88f:05058)
  • [2] G. H. Hardy & J. E. Littlewood, "Some problems of 'Partitio Numerorum'; III: On the expression of a number as a sum of primes," Acta Math., v. 44, 1923, pp. 1-70. MR 1555183
  • [3] D. R. Heath-Brown, "The divisor function at consecutive integers," Mathematika, v. 31, 1984, pp. 141-149. MR 762186 (86c:11071)
  • [4] D. E. Knuth, "Sorting and Searching", in The Art of Computer Programming, vol. III, Addison-Wesley, Reading, Mass., 1973. MR 0378456 (51:14624)
  • [5] I. Richards, "On the incompatibility of two conjectures concerning primes; A discussion of the use of computers in attacking a theoretical problem," Bull. Amer. Math. Soc., v. 80, 1974, pp. 419-438. MR 0337832 (49:2601)
  • [6] C. A. Spiro, The Frequency with Which an Integral-Valued, Prime-Independent, Multiplicative or Additive Function of n Divides a Polynomial Function of n, Ph. D. Thesis, University of Illinois, Urbana-Champaign, 1981.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11A41, 11A07, 11Y05

Retrieve articles in all journals with MSC: 11A41, 11A07, 11Y05

Additional Information

Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society